SpineUniverse Community Advice
Get help and share your story with others who know what you're going through.
Please register or log in to join the discussions!

Difficult to pass urine

Started by melcoles on 01/17/2011 3:17pm

I have had this for a few years, when I go to pee it takes a couple of minutes to start coming out, even when I really need to go. I just can't make it start. I have assumed it is something to do with one of my medications. But is getting worse, and is really embarrassing. I have just been referred to see a specialist for a prolapsed disc, so don't know if this could be a factor. I have seen about people becoming incontinent, but that is only in severe cases? and I am the opposite of this.

Do you find this discussion helpful?
0

6 Responses

Like/Dislike
0

No replies yet, it would be great to hear if anyone else gets this. If I know it's just a side effect that's fine but I would rather not bother my GP with this.

Like/Dislike
1

Are you male? If so, you should ask your primary care physician about getting a PSA done and getting your prostate checked out. If female, still talk to your doctor, but here are some tricks that often help...run water in the sink when you sit on the toilet, fill a squirt bottle (like you use for hair dud or ketchup bottle type) with warm water and then squirt the water between your legs on to the area where the urine comes out and that often will help you start peeing.

Like/Dislike
0

I have lower back issues in spinal cord impingement. I uderstand what you are experiencing. Have you tried running the water in the sink while you are trying to urinate? This has been successful for me in the past.
I would also consider taking a daily cranberry supplement. The cranberry changes the pH in your urine and helps to fend off bladder infections. If you are having difficulty urinating, you may also be retaining urine if you are not able to completely empty out your bladder. This has worked wonders for me to keep the urinary tract infection symptoms at bay.
I hope this helps. Good Luck!

Like/Dislike
0

I have same problem which is getting worse.Lower spine issues,i believe could be related but also contributing is the inability to relax the muscles due to the back pain.

Like/Dislike
0

I have that same problem. It began when I started taking Savella for pain and is listed as a possible side effect. I just deal with the side effects as Savella is much more effective for pain than narcotics for me. Are you taking any SRNI medication?

Like/Dislike
0

meds can cause difficulty urinating. i would check with my doctor . you possibly have an enlarged prostate. you may need to take flowmax or cardura at bedtime to help you. i would check with a good uroligist for a digital rectel examination. if your back problem was causing your problem it would also effect your bowels.pain meds definately cause constipation, and if that is the case constipation causes difficulty urinating. good luck

SHOW MAIN MENU
SHOW SUB MENU
Cancel
Delete